Alert archive / Nebraska / Wind Chill Warnings in 2017
Wind Chill Warning 1, NWS Goodland, KS
NWS Goodland, KS issued this wind chill warning at Jan 5, 2017, 6:13 PM MST for Dundy County, Hitchcock County, Red Willow County, Nebraska; Kit Carson County, Yuma County, Colorado; Cheyenne County, Rawlins County, Kansas. It took effect at Jan 5, 2017, 7:00 PM MST. It was in force for 15 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 5, 2017, 6:13 PM MST (01:13 UTC)
- In effect from
- Jan 5, 2017, 7:00 PM MST
- Expired
- Jan 6, 2017, 10:00 AM MST
- In force
- 15 hr
- Issued by
- NWS Goodland, KS
Counties Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Rawlins County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 62 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 5, 9:53 PM MST | EXTR WIND CHILL -25 | Mccook, NE | |
| Jan 5, 10:25 PM MST | EXTR WIND CHILL -25 | 7 Nnw Stratton Ne, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 233 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 392 m above ground
- 0-6 km bulk shear
- 99 kt
- 0-1 km storm-relative helicity
- -114 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.9
The text
As transmitted.
596 WWUS43 KGLD 060113 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 613 PM MST THU JAN 5 2017 COZ090-091-KSZ001-NEZ079>081-061200- /O.UPG.KGLD.WC.Y.0002.170106T0200Z-170106T1600Z/ /O.NEW.KGLD.WC.W.0001.170106T0200Z-170106T1600Z/ YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...BIRD CITY...BENKELMAN...CULBERTSON...TRENTON... STRATTON NE...PALISADE...MCCOOK 613 PM MST THU JAN 5 2017 /713 PM CST THU JAN 5 2017/ ...WIND CHILL WARNING IN EFFECT UNTIL 9 AM MST /10 AM CST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 9 AM MST /10 AM CST/ FRIDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. * TIMING...DANGEROUS WIND CHILLS WILL DEVELOP AFTER SUNSET TONIGHT AND WILL CONTINUE THROUGH FRIDAY MORNING. * IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS LITTLE AS 15 MINUTES. * WINDS...WEST 5 TO 10 MPH. * TEMPERATURES...11 BELOW TO 2 ABOVE ZERO. * WIND CHILL...AS LOW AS 30 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ KSZ028-029-061200- /O.EXA.KGLD.WC.Y.0002.170106T0200Z-170106T1600Z/ LOGAN-GOVE- INCLUDING THE CITIES OF...OAKLEY...QUINTER...GRINNELL... GRAINFIELD 713 PM CST THU JAN 5 2017 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST FRIDAY. * TIMING...DANGEROUS WIND CHILLS WILL DEVELOP AFTER SUNSET TONIGHT AND WILL CONTINUE THROUGH FRIDAY MORNING. * IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS LITTLE AS 15 MINUTES. * WINDS...NORTHWEST 5 MPH OR LESS. * TEMPERATURES...4 BELOW TO 6 ABOVE ZERO. * WIND CHILL...AS LOW AS 17 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ COZ092-KSZ002>004-013>016-027-061200- /O.CON.KGLD.WC.Y.0002.170106T0200Z-170106T1600Z/ CHEYENNE COUNTY-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN- GRAHAM-WALLACE- INCLUDING THE CITIES OF...ARAPAHOE...CHEYENNE WELLS...ATWOOD... OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY... SHARON SPRINGS 613 PM MST THU JAN 5 2017 /713 PM CST THU JAN 5 2017/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST /10 AM CST/ FRIDAY... * TIMING...DANGEROUS WIND CHILLS WILL DEVELOP AFTER SUNSET TONIGHT AND WILL CONTINUE THROUGH FRIDAY MORNING. * IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS LITTLE AS 15 MINUTES. * WIND CHILL...AS LOW AS 22 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ TML/JTL
3 follow-up statements
115 WWUS43 KGLD 060643 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1143 PM MST THU JAN 5 2017 KSZ002-061445- /O.UPG.KGLD.WC.Y.0002.000000T0000Z-170106T1600Z/ /O.EXA.KGLD.WC.W.0001.000000T0000Z-170106T1600Z/ RAWLINS- INCLUDING THE CITY OF...ATWOOD 1243 AM CST FRI JAN 6 2017 ...WIND CHILL WARNING IN EFFECT UNTIL 10 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. * TIMING...DANGEROUS WIND CHILLS WILL DEVELOP AFTER SUNSET TONIGHT AND WILL CONTINUE THROUGH FRIDAY MORNING. * IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS LITTLE AS 15 MINUTES. * WINDS...WEST 5 MPH OR LESS. * TEMPERATURES...4 BELOW TO 11 BELOW ZERO. * WIND CHILL READINGS...AS LOW AS 26 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ COZ090-091-KSZ001-NEZ079>081-061445- /O.CON.KGLD.WC.W.0001.000000T0000Z-170106T1600Z/ YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...BIRD CITY...BENKELMAN...CULBERTSON...TRENTON... STRATTON NE...PALISADE...MCCOOK 1143 PM MST THU JAN 5 2017 /1243 AM CST FRI JAN 6 2017/ ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST /10 AM CST/ FRIDAY... * TIMING...DANGEROUS WIND CHILLS WILL DEVELOP AFTER SUNSET TONIGHT AND WILL CONTINUE THROUGH FRIDAY MORNING. * IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS LITTLE AS 15 MINUTES. * WINDS...WEST 5 TO 10 MPH. * TEMPERATURES...3 BELOW TO 11 BELOW ZERO. * WIND CHILL...AS LOW AS 30 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ COZ092-KSZ003-004-013>016-027>029-061445- /O.CON.KGLD.WC.Y.0002.000000T0000Z-170106T1600Z/ CHEYENNE COUNTY-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM- WALLACE-LOGAN-GOVE- INCLUDING THE CITIES OF...ARAPAHOE...CHEYENNE WELLS...OBERLIN... NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS... OAKLEY...QUINTER...GRINNELL...GRAINFIELD 1143 PM MST THU JAN 5 2017 /1243 AM CST FRI JAN 6 2017/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST /10 AM CST/ FRIDAY... * TIMING...DANGEROUS WIND CHILLS WILL DEVELOP AFTER SUNSET TONIGHT AND WILL CONTINUE THROUGH FRIDAY MORNING. * IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS LITTLE AS 15 MINUTES. * WIND CHILL...AS LOW AS 24 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ JTL
345 WWUS43 KGLD 061514 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 814 AM MST FRI JAN 6 2017 COZ090-091-KSZ001-002-NEZ079>081-061700- /O.EXT.KGLD.WC.W.0001.000000T0000Z-170106T1700Z/ YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE-RAWLINS-DUNDY-HITCHCOCK- RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...BIRD CITY...ATWOOD...BENKELMAN...CULBERTSON... TRENTON...STRATTON NE...PALISADE...MCCOOK 814 AM MST FRI JAN 6 2017 /914 AM CST FRI JAN 6 2017/ ...WIND CHILL WARNING NOW IN EFFECT UNTIL 10 AM MST /11 AM CST/ THIS MORNING... * TIMING...DANGEROUS WIND CHILLS WILL CONTINUE THIS MORNING. * IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS LITTLE AS 15 MINUTES. * WINDS...WEST 5 TO 10 MPH. * TEMPERATURES...4 BELOW TO 10 BELOW ZERO. * WIND CHILL...AS LOW AS 30 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ COZ092-KSZ003-004-013>016-027>029-061700- /O.EXT.KGLD.WC.Y.0002.000000T0000Z-170106T1700Z/ CHEYENNE COUNTY-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM- WALLACE-LOGAN-GOVE- INCLUDING THE CITIES OF...ARAPAHOE...CHEYENNE WELLS...OBERLIN... NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS... OAKLEY...QUINTER...GRINNELL...GRAINFIELD 814 AM MST FRI JAN 6 2017 /914 AM CST FRI JAN 6 2017/ ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM MST /11 AM CST/ THIS MORNING... * TIMING...DANGEROUS WIND CHILLS WILL CONTINUE THIS MORNING. * IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS LITTLE AS 15 MINUTES. * WIND CHILL...AS LOW AS 20 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
481 WWUS43 KGLD 061659 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 959 AM MST FRI JAN 6 2017 COZ090-091-KSZ001-002-NEZ079>081-061800- /O.EXP.KGLD.WC.W.0001.000000T0000Z-170106T1700Z/ YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE-RAWLINS-DUNDY-HITCHCOCK- RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...BIRD CITY...ATWOOD...BENKELMAN...CULBERTSON... TRENTON...STRATTON NE...PALISADE...MCCOOK 959 AM MST FRI JAN 6 2017 /1059 AM CST FRI JAN 6 2017/ ...WIND CHILL WARNING WILL EXPIRE AT 10 AM MST /11 AM CST/ THIS MORNING... TEMPERATURES ARE WARMING ABOVE ZERO ACROSS THE WARNED AREA AND WIND CHILLS ARE ABOVE WARNING AND ADVISORY CRITERIA FOR MOST LOCATIONS. A FEW LOCATIONS MAY CURRENTLY HAVE WIND CHILLS NEAR 15 BELOW ZERO...BUT IMPROVEMENT SHOULD CONTINUE THROUGH 11 AM MST/12 PM CST. $$ COZ092-KSZ003-004-013>016-027>029-061800- /O.EXP.KGLD.WC.Y.0002.000000T0000Z-170106T1700Z/ CHEYENNE COUNTY-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM- WALLACE-LOGAN-GOVE- INCLUDING THE CITIES OF...ARAPAHOE...CHEYENNE WELLS...OBERLIN... NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS... OAKLEY...QUINTER...GRINNELL...GRAINFIELD 959 AM MST FRI JAN 6 2017 /1059 AM CST FRI JAN 6 2017/ ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM MST /11 AM CST/ THIS MORNING... TEMPERATURES ARE WARMING ABOVE ZERO ACROSS THE ADVISED AREA AND WIND CHILLS ARE ABOVE ADVISORY CRITERIA FOR MOST LOCATIONS. A FEW LOCATIONS MAY CURRENTLY HAVE WIND CHILLS NEAR 15 BELOW ZERO...BUT IMPROVEMENT SHOULD CONTINUE THROUGH 11 AM MST/12 PM CST. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind chill warning went out at Jan 5, 4:32 PM MST, 1 hour 41 minutes earlier.
Area forecast discussion, Jan 5, 4:32 PM MST, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
432 PM MST Thu Jan 5 2017
.SHORT TERM...(This evening through Friday)
Issued at 200 PM MST Thu Jan 5 2017
Early afternoon WV imagery and RAP upper level analysis shows a
trough across the Northern Plains digging southward into the
Central High Plains. A plume of moisture extends across the
Central Rockies over our CWA. At the surface 1027mb high pressure
is building south and the southern extent of this is over much of
our CWA.
This afternoon: Weak forcing along elevated frontal zone is
lingering in our south, however the general trend has been for
drier air and much more stable air to settle south allowing for
measurable snow to end over our CWA. There is still enough
moisture/lift to support flurries generally along and south of
I-70 this afternoon and possibly early this evening.
Tonight-Friday: Flurries may linger later in the night if plume of
mid level moisture and weak forcing linger, but trend in short
range guidance is for this to be south of our CWA by mid evening.
High temperatures Friday could be complicated by lingering snow
pack despite arctic high pressure moving east of our CWA and
sunny skies prevailing. Slight adjustments downward were made
mainly in our north (where 3-5" amounts occurred). Locations in
our north may struggle to reach 20F.
Regarding Wind Chill Advisory tonight-Friday morning: Arctic high
pressure will continue to slide south over our region. This will
combine with lingering snow pack and clearing skies to provide
ideal radiational conditions for locations north of I-70. I
trended overnight lows down with this in mind, but limited changes
south of I-70 as mid to high clouds could provide enough
insulation to limit cooling. Locations in the south will likely
still see lows drop to near zero if not below despite clouds.
No changes were made to Wind Chill Advisory due to uncertainty in
our south/southeast due to cloud cover over counties currently not
included. Latest forecast could support Wind Chill Warning
criteria in our far western CWA, but with light winds I was not
confident enough to upgrade with limited coverage/prevalence.
.LONG TERM...(Friday night through Thursday)
Issued at 1220 PM MST Thu Jan 5 2017
Friday night through Saturday night...high cloudiness moves in from
the west Saturday ahead of an approaching upper level ridge of high
pressure. These high clouds increase in coverage Saturday night. Low
temperatures Friday night a few degrees either side of zero. High
temperatures Saturday in the mid 20s to low 30s. Low temperatures
Saturday night in the single digits above zero.
Sunday...should see a break in the clouds during the morning before
increasing from the west late in the day. A decrease is then
expected overnight. High temperatures in the mid 30s east, mid 40s
west. Low temperatures in the low to mid 20s.
Monday...upper level ridge axis moves across the area during the day
with some weak troughiness during the night. High temperatures warm
into the mid 40s east to low/mid 50s west. Low temperatures in the
mid 20s to low 30s.
Tuesday...cooler temperatures expected with decreasing cloudiness
from west to east in the afternoon. Maybe some high clouds in the
west during the night. Afternoon temperatures in the mid 40s to
around 50 with lows in the upper teens to low 20s.
Wednesday...forecast area under near zonal flow aloft with some high
clouds possible. Afternoon temperatures again in the mid 40s to
around 50/low 50s with lows in the low to mid teens.
Thursday...dry forecast expected with a general near zonal flow and
some mid and/or high cloudiness possible. High temperatures similar
to Tuesday and Wednesday with lows in the low to mid teens.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 427 PM MST Thu Jan 5 2017
VFR conditions will continue through the evening and overnight at
both TAF sites. Winds will gradually shift from northwesterly to
southwesterly remaining less than 10 knots through the overnight
hours at both sites.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Wind Chill Advisory until 9 AM MST /10 AM CST/ Friday for
KSZ001>004-013>016-027.
CO...Wind Chill Advisory until 9 AM MST Friday for COZ090>092.
NE...Wind Chill Advisory until 9 AM MST /10 AM CST/ Friday for
NEZ079>081.
&&
SHORT TERM...DR
LONG TERM...99
AVIATION...TLHazardous weather outlook, Jan 5, 1:32 PM MST, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 132 PM MST THU JAN 5 2017 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-062045- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 132 PM MST THU JAN 5 2017 /232 PM CST THU JAN 5 2017/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... DANGEROUS WIND CHILLS 15 TO 25 DEGREES BELOW ZERO WILL DEVELOP THIS EVENING AND CONTINUE OVERNIGHT TONIGHT. SOME LOCATIONS IN EASTERN COLORADO MAY SEE LOWER WIND CHILLS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY... DANGEROUS WIND CHILLS OF 15 TO 25 DEGREES BELOW ZERO WILL CONTINUE FRIDAY MORNING. SOME LOCATIONS IN EASTERN COLORADO MAY SEE LOWER WIND CHILLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SNOW REPORTS FROM WEDNESDAY AND THIS MORNING WOULD BE APPRECIATED.
In the hours before
Local storm report, Jan 5, 12:20 PM MST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1220 PM MST THU JAN 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM SNOW 5 N ST. FRANCIS 39.84N 101.80W
01/05/2017 M4.0 INCH CHEYENNE KS PUBLIC
REPORT OF 4.0 INCHES OF SNOW VIA SOCIAL MEDIA
0935 AM SNOW BENKELMAN 40.05N 101.54W
01/05/2017 M4.6 INCH DUNDY NE PUBLIC
RECEIVED REPORT OF 4.6 INCHES OF SNOW AND 0.27 INCHES OF
LIQUID FROM DOWNTOWN BENKELMAN, NE VIA SOCIAL MEDIA
0935 AM SNOW ST. FRANCIS 39.77N 101.80W
01/05/2017 M2.5 INCH CHEYENNE KS EMERGENCY MNGR
REPORTED 2.5 INCHES OF SNOW AT THE EMERGENCY BUILDING.
1146 AM SNOW 11 NNE GOODLAND 39.50N 101.63W
01/05/2017 M3.5 INCH SHERMAN KS COCORAHS
1146 AM SNOW NNW COLBY 39.39N 101.05W
01/05/2017 M4.1 INCH THOMAS KS COCORAHS
1146 AM SNOW 3 WSW NORCATUR 39.82N 100.24W
01/05/2017 M2.0 INCH DECATUR KS COCORAHS
1146 AM SNOW 8 N QUINTER 39.18N 100.23W
01/05/2017 M3.0 INCH SHERIDAN KS COCORAHS
1146 AM SNOW 4 ENE COPE 39.70N 102.78W
01/05/2017 M2.5 INCH YUMA CO COCORAHS
1146 AM SNOW 8 NNE BURLINGTON 39.41N 102.21W
01/05/2017 M2.0 INCH KIT CARSON CO COCORAHS
1146 AM SNOW N STRATTON 39.30N 102.60W
01/05/2017 M2.0 INCH KIT CARSON CO COCORAHS
1146 AM SNOW 4 NNE WRAY 40.13N 102.20W
01/05/2017 M4.0 INCH YUMA CO COCORAHS
1146 AM SNOW 4 SW ARAPAHOE 38.80N 102.22W
01/05/2017 M2.4 INCH CHEYENNE CO TRAINED SPOTTER
REPORTED VIA SOCIAL MEDIA
1146 AM SNOW 14 SE GOVE 38.82N 100.31W
01/05/2017 M2.0 INCH GOVE KS PUBLIC
REPORTED VIA SOCIAL MEDIA
&&
SMEThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 2:09 PM MST | Wind Chill Advisory | GLD | Dundy, Hitchcock, Red Willow | 19 hr |
Nearby
Wind Chill Warnings in Nebraska, 2017Wind Chill Warnings in Colorado, 2017Wind Chill Warnings in Kansas, 2017Every wind chill warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.